Ohio, 2011Blizzard in Ohio, February 1 to 2, 2011
February 1 to 2, 2011 · NWS IWX · 4 events in 4 counties and zones
An intense low pressure system tracked from the Lower Mississippi River Valley northeast into northern Indiana late February 1st into February 2nd. Heavy snow and sleet developed out ahead of this system during the late afternoon and evening hours of February 1st, with many locations picking up between 3 and 7 inches of snow and sleet.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense low pressure system tracked from the Lower Mississippi River Valley northeast into northern Indiana late February 1st into February 2nd. Heavy snow and sleet developed out ahead of this system during the late afternoon and evening hours of February 1st, with many locations picking up between 3 and 7 inches of snow and sleet. This combined with wind gusts in excess of 40 mph created blizzard conditions across much of northwest Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 1, 12:46 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 1, 12:46 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 PM EST TUE FEB 1 2011
.UPDATE/AVIATION...
SOME MINOR TWEAKS MADE TO FORECAST CONCERNING APPROACHING WINTER
STORM IN REGARDS TO TIMING AND PRECIP TYPE. TRENDS IN 06Z NAM AND
LOCAL WRF DATA HAVE BEEN FOR A SLIGHT WESTWARD ADJUSTMENT TO SFC
LOW TRACK AND ASSOCIATED SLIGHTLY WARMER LOW LEVEL THERMAL
PROFILES. CURRENT OBSERVATIONAL TRENDS SUGGEST SFC LOW HAS BEEN
SLIGHTLY DEEPER AND SLIGHTLY SLOWER THAN NUMERICAL GUIDANCE...AND
CURRENT TRENDS SEEM TO SUPPORT THIS SLIGHTLY FURTHER WEST IDEA THE
NAM/LOCAL WRF HAS BEEN TRENDING TO. HAVE TRENDED TOWARD A SLIGHTLY
DEEPER SOLUTION AND HAVE SLIGHTLY SHIFTED MIXED
SNOW/SLEET/FREEZING RAIN NORTHWESTWARD INTO CENTRAL PORTIONS OF
THE FORECAST AREA...AND ALSO HAVE INCREASED ICE ACCUMULATIONS
ACROSS THE FAR SOUTHEAST PORTIONS OF THE FORECAST AREA TONIGHT.
GIVEN TENDENCY TO SLIGHTLY SLOWER SOLUTION...HAVE SLIGHTLY
ADJUSTED TIMING TO WINTER WEATHER HEADLINES TO PUSH ONSET BACK A
FEW HOURS INTO THE MID TO LATE AFTERNOON HOURS. GREATER IMPACTS
ARE EXPECTED BY EARLY EVENING.
IN TERMS OF AVIATION WEATHER....HAVE NARROWED FOCUS FOR HEAVIEST
SNOW AT FORT WAYNE IN THE EVENING HOURS...AND INTRODUCED MIX OF
SLEET...FREEZING RAIN...AND SNOW FOR THE OVERNIGHT
HOURS...TRENDING BACK TO SNOW BY AROUND 12Z WHEN COLDER AIR AND
DEEPER SATURATION SETS BACK IN. STILL EXPECTING MAINLY ALL SNOW
AND HEAVY AT TIMES THROUGH THE NIGHT AT SOUTH BEND...ALTHOUGH
BRIEF PERIODS OF SLEET MIX MAY OCCUR LATE EVENING INTO THE
OVERNIGHT. LIFR CIGS AND VSBYS TO ACCOMPANY HEAVIEST SNOW THIS
EVENING AT BOTH AIRPORTS...WITH AT LEAST IFR CONDITIONS CONTINUING
INTO WEDNESDAY.
&&
SHORT TERM...
TODAY THROUGH WEDNESDAY
AN IMPRESSIVE MID LEVEL SHORTWAVE TROUGH CONTINUES TO EJECT NE TOWARD
THE GREAT LAKES THIS MORNING...WITH STRONG LL REFLECTED FLOW
OFFERING POTENT ELEVATED THETA-ADV INTO TX/OK/AR/MO. A RATHER STRONG
LL BAROCLINIC ZONE SITUATED SW TO NE FROM TX TO OH WILL PROVIDE THE
CORRIDOR FOR AN IMPRESSIVE SFC CYCLONE THAT IS ALREADY STARTING TO
SHOW ITS PRESENCE OVER SOUTHERN TX WITH INTENSIFYING PRESSURE FALLS
OCCURRING DOWNSTREAM. STRONG UPPER LEVEL JET IN EXCESS OF 135 KNOTS
IS ON THE FRONT SIDE OF THE EJECTING MID LEVEL DISTURBANCE WITH
QUICK PROPAGATION EXPECTED. SECONDARY INTENSIFYING JET OVER THE
MIDWEST INTO THE GREAT LAKES IS SLOWLY LIFTING NE...AND WILL HELP
SUPPORT A COUPLED JET STRUCTURE BY THIS EVENING OVER THE REGION.
MEANWHILE...A PRIMARY WEAK IMPULSE IS IN THE PROCESS OF EXITING THE
REGION...WHICH SUPPORTED DECENT SNOW AND ICE AMOUNTS ACROSS THE
SOUTHERN FA OVERNIGHT. DRYING MID LEVELS...WITH A SATURATED BL
WARMER THAN -10C WILL SUPPORT ZL WITH A CHANCE OF LIGHT SNOW IN
AREAS. A LULL IN ACTIVITY IS EXPECTED...BEFORE THINGS GO DOWN HILL
FAST THIS AFTERNOON AND EVENING. RAPID SFC PRESSURE FALLS WITH A
BUILDING MASSIVE SFC HIGH OVER THE NORTHERN PLAINS WILL SUPPORT A
STRENGTHENING PRESSURE GRADIENT OVER THE REGION...WITH AN 8 OR MORE
MILLIBAR PRESSURE DIFFERENTIAL EXPECTED ACROSS THE FA OVERNIGHT AS
THE SFC WAVE ADVECTS NEAR THE REGION...SUPPORTING VERY WINDY
CONDITIONS WITH BLIZZARD CONDITIONS. FORECAST MODELS ARE VERY
SIMILAR IN SYNOPTIC EVOLUTION WITH SOME MINOR DIFFERENCE NOTED.
MODELS CONTINUE TO ADJUST THE SFC LOW TRACK NORTH AND SOUTH EVEY RUN
WITH THE HEAVIEST SNOW SHIFTING EACH TIME. UNCERTAINTY IS STILL
PRESENT IN THE FORECAST PER THE 00Z LOCATION OF THE UPPER
TROUGH...STILL OVER NORTHERN MEXICO WITH A POOR RAOB NETWORK WHERE
THE MID LEVEL JET WOULD BE EXPECTED. MORE ADJUSTMENT IS
EXPECTED...BUT CONFIDENCE FOR WARNING SNOWS REMAIN. PREFERENCE WAS
TOWARD A NAM/GFS/SREF BLEND...WITH HEAVY TREND TO GFS QPF.
TODAY-WED NIGHT...A SIG WINTER STORM WILL IMPACT THE REGION. WINDS
WILL INCREASE THROUGH MORNING INTO THE AFTERNOON WITH SNOW
DEVELOPING AS MASSIVE HEIGHT ADJUSTMENT ENSUES PER THE ADVECTING
UPPER WAVE. VERY INTENSE FORCING FOR UPWARD VERTICAL MOTION NOTED BY
VERY STRONG Q-VECTOR CONVERGENCE IN THE H5-H3 LAYER/POTENT
TROPOPAUSE POS PRESSURE ADV/AND HIGHLY DIFFLUENT MID LEVEL HEIGHT
SIGNATURE...WITH SIG AGEOSTROPHIC UPGLIDE EXPECTED. THERMAL
ADVECTIONS WILL SUPPORT A WARM NOSE INTO SOUTHERN AREAS...WITH SNOW
CHANGING TO SLEET AND FREEZING RAIN. A PERIOD OF FREEZING RAIN IS
EXPECTED ACROSS THE FAR SE...WHERE AROUND A QUARTER INCH OF ICE
LOOKS LIKELY. MEANWHILE SNOW WILL INTENSIFY AS MID LEVEL LAPSE RATES
STEEPEN/FRONTOGENETICAL GENERATED LIFT AND UPGLIDE STRENGTHENS/AND
DEEP MOISTURE ADVECTS INTO THE AREA. DEFORMATION BANDING IS
EXPECTED. MODEL INVESTIGATION REVEALS NEGATIVE SATURATED EPV OVER
MUCH OF THE REGION AT H7...AND CROSS SECTIONS INDICATE A VERY GOOD
SETUP FOR CSI RELEASE THROUGH SLANTWISE CONVECTION. CONDITIONAL
INSTABILITY WILL ALSO BE PRESENT WITH STRONGLY CONVECTIVE SNOW
SQUALLS POSSIBLE. GIVEN MEAN TRACK OF THE H85/H7/H5 LOW AND THE
PROXIMITY CSI RELEASE IN THE DGZ/AND ANALOG GUIDANCE FROM CIPS...THE
HEAVIEST SNOW IS EXPECTED SOMEWHERE ACROSS THE NW FA 50 MILES EITHER
SIDE OF A KIKK TO KSBN LINE. SNOWFALL RATES OF 2 INCHES OR MORE AN
HOUR WILL BE POSSIBLE...WITH 15 TO 20 INCHES OF SNOW EXPECTED.
THUNDERSNOW WILL BE POSSIBLE WHICH WOULD CERTAINLY INCREASE LOCAL
SNOW RATES. FARTHER SOUTH...WARM NOSING WITH WARM LAYER MAX T/S
RISING TO 1-2C WILL SUPPORT A MIX OF SLEET...WITH LESSER SNOW
AMOUNTS. FARTHER SOUTH IN GRANT/BLACKFORD/AND JAY COUNTY...FREEZING
RAIN IS EXPECTED WITH AROUND 0.25 INCHES OF ICE EXPECTED AS
SNOW/SLEET MIXES TO ZR WITH WARM LAYER TEMPS APPROACHING 4C. THE
OTHER MAIN CONCERN WILL BE SFC WINDS. GIVEN H95 GEOSTROPHIC
ANALYSIS/SFC PRESSURE FALLS/AND HEAVY PRECIP SUPPORTING MOMENTUM
MIX DOWN...EXPECTING SUSTAINED WINDS OF 25 TO 30 KNOTS FOR SEVERAL
HOURS WITH GUSTS TO 45 MPH COINCIDENT WITH THE HEAVIEST SNOW. THIS
WILL SUPPORT WHITE OUT CONDITIONS/SEVERE DRIFTING WITH DRIFTS OF 4
TO 8 FEET EXPECTED/AND DEFINITE ROAD CLOSURES...CREATING VERY
DANGEROUS CONDITIONS. WILL ISSUE A BLIZZARD WARNING FOR MOST OF THE
FA. THIS STORM WILL DEFINITELY CRIPPLE THE REGION AS NEARLY ALL
ROADS IN THE NW FA WILL LIKELY BE CLOSED AT SOME POINT...EVEN MAJOR
HIGHWAYS GIVEN THE MAGNITUDE OF THE STORM. SNOW AND WIND WILL
GRADUALLY LET UP WED MORNING...WITH A LINGERING LAKE EFFECT BAND
SHIFTING INTO THE WEST BY WED EVENING. BLOWING AND DRIFTING IS
EXPECTED THROUGH WED. LAKE EFFECT SNOW WILL WANE HEAVILY GIVEN
BACKING/DISRUPTING FLOW AND FALLING INVERSION BASES...BUT STILL BE
QUITE CAPABLE OF DROPPING 1-2 INCHES OVER LA PORT AND STARKE
COUNTIES...LESSER AMOUNTS EAST.
LONG TERM...
DIFFICULT PD OWING TO ENERGETIC PATTN ALOFT CONTG ACRS THE NHEM.
ARCTIC WEDGE WILL BEGIN TO MODERATE SOME TO START THE PD ON THU AS
FLW BACKS BTWN ARCTIC HIGH PINCHING OFF ACRS TX AND WK SW CROSSING
THROUGH SE CANADA. THERMAL RIDGE ALOFT BLDS FURTHER FRI AHD OF
ROBUST NRN STREAM SW DROPPING OUT OF WRN CANADA WHERE PROBS LIE
W/EJECTION OF SW ENERGY HOLDING BACK ACRS THE SWRN US IN WAKE OF
SHRT TERM SNOWSTORM. ECMWF/GFS/GEM ALL DIGGING NRN STREAM WAVE
SUFFICIENTLY TO PICK UP SRN IMPULSE AND EJECT IT NE THROUGH THE ERN
LAKES/MID ATL W/ANOTHER BOUT OF ACCUMULATING SNOW PERHAPS AS EARLY
AS FRI NIGHT AS SLATED IN PRIOR GRIDS YET MORE PROBABLE SAT.
FOCUS OTHERWISE SHIFTS TWD END OF PD DYS7-8 W/EMERGENCE OF ANOTHER
SW TROUGH DROPPING OVR WRN RIDGE AND AMPLIFYING SEWD THROUGH THE
CNTRL/ERN US MEAN TROUGH POSITION. CONSIDERABLE SPREAD INDICATED
AMONG MED RANGE GUIDANCE INCLUDING GEFS. HWVR ALL EJECT A LOW OUT OF
THE SRN PLAINS NEWD THROUGH THE OH VALLEY IN SOME FASHION EARLY NXT
WEEK W/SNOW FOLLOWED BY ANOTHER SWD ARCTIC INTRUSION IN THE OFFING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR INZ025>027-
032>034.
BLIZZARD WARNING FROM 5 PM EST /4 PM CST/ THIS AFTERNOON TO 7 PM
EST /6 PM CST/ WEDNESDAY FOR INZ003>009-017-018.
BLIZZARD WARNING UNTIL 7 PM EST /6 PM CST/ WEDNESDAY FOR
INZ012>016-020-022>024.
MI...BLIZZARD WARNING FROM 5 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY
FOR MIZ077>081.
OH...WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR OHZ015-016-024-
025.
BLIZZARD WARNING FROM 5 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY
FOR OHZ001-002-004-005.
LM...GALE WARNING UNTIL 4 PM EST WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...T
UPDATE/AVIATION...MARSILIHazardous weather outlook, Feb 1, 6:14 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 AM EST TUE FEB 1 2011
INZ017-018-022>027-032>034-OHZ004-005-015-016-024-025-021100-
WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
614 AM EST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL REDEVELOP THIS AFTERNOON AND MIX WITH SLEET AND OR
FREEZING RAIN AT TIMES. ANY MIXED PRECIPITATION WILL CHANGE BACK
TO ALL SNOW AFTER MIDNIGHT WITH HEAVY SNOW EXPECTED ALONG WITH
STRONG WINDS.
A WINTER STORM WARNING REMAINS IN EFFECT. SEE THE LATEST
WINTER WEATHER STATEMENTS ISSUED BY THIS OFFICE FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS AND HEAVY SNOW WILL QUICKLY DIMINISH WEDNESDAY
MORNING AS MUCH COLDER AIR SWEEPS INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTER REPORTS WOULD BE APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003>009-012>016-020-MIZ077>081-OHZ001-002-021100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...MONTICELLO...BROOKSTON...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD
614 AM EST TUE FEB 1 2011 /514 AM CST TUE FEB 1 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
MODERATE TO AT TIMES HEAVY SNOW WILL REDEVELOP THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT. INCREASING WINDS BEGINNING THIS
AFTERNOON AND CONTINUING THROUGH TONIGHT WILL LEAD TO WIDESPREAD
BLIZZARD CONDITIONS. SEE THE LATEST WINTER WEATHER STATEMENTS
ISSUED BY THIS OFFICE FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY SNOW WILL QUICKLY DIMINISH WEDNESDAY MORNING AS MUCH COLDER
AIR SWEEPS INTO THE AREA. HOWEVER STRONG NORTH WINDS WITH BLIZZARD
CONDITIONS WILL CONTINUE INTO THE AFTERNOON BEFORE DIMINISHING
WEDNESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTER REPORTS WOULD BE APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-021100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
614 AM EST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
GALE CONDITIONS ARE EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GALE CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON BEFORE
DIMINISHING WEDNESDAY NIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Feb 1, 10:25 AM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM SNOW FORT WAYNE 41.08N 85.13W
02/01/2011 M4.3 INCH ALLEN IN BROADCAST MEDIA
OVERNIGHT TOTAL FROM WANE. LIGHT FREEZING RAIN AS WELL
THIS MORNING
&&
EVENT NUMBER IWX1100201
CEOLocal storm report, Feb 1, 10:27 AM EST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 AM EST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW NAPOLEON 41.39N 84.13W
02/01/2011 M3.5 INCH HENRY OH EMERGENCY MNGR
OVERNIGHT TOTAL
&&
EVENT NUMBER IWX1100202
CEOLocal storm report, Feb 1, 1:53 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
153 PM EST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM SLEET COLUMBUS GROVE 40.92N 84.06W
02/01/2011 E0.5 INCH PUTNAM OH TRAINED SPOTTER
SLEET MIXED WITH SNOW IN PAST HALF HOUR. VISBY AT THREE
QUARTERS OF A MILE
&&
EVENT NUMBER IWX1100203
CEOBlizzard, Williams
- When
- February 1, 4:00 PM EST to February 2, 1:00 AM EST
- Where
- Williams forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.560, -84.588 (the zone’s center; the record gives no point)
Blizzard conditions were experienced during the late afternoon and evening hours of February 1st as an intense low pressure system approached from the southwest. Wind gusts in excess of 40 mph, combined with the falling heavy snow and sleet, created reduced visibilities below an eighth of a mile at times. Snowfall rates of 1 to 2 inches per hour were common, with totals across the county generally ranging between 4 and 7 inches. Snow drifts of 2 to 3 feet were also reported across the county. The significant blowing and drifting snow resulted in numerous accidents and school closings across the region.
Blizzard, Fulton
- When
- February 1, 4:00 PM EST to February 2, 1:00 AM EST
- Where
- Fulton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.602, -84.130 (the zone’s center; the record gives no point)
Blizzard conditions were experienced during the late afternoon and evening hours of February 1st as an intense low pressure system approached from the southwest. Wind gusts in excess of 40 mph, combined with the falling heavy snow and sleet, created reduced visibilities below an eighth of a mile at times. Snowfall rates of 1 to 2 inches per hour were common, with totals across the county generally ranging between 4 and 7 inches. Snow drifts of 2 to 3 feet were also reported across the county. The significant blowing and drifting snow resulted in numerous accidents and school closings across the region.
Blizzard, Henry
- When
- February 1, 4:00 PM EST to February 2, 1:00 AM EST
- Where
- Henry forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.334, -84.068 (the zone’s center; the record gives no point)
Blizzard conditions were experienced during the late afternoon and evening hours of February 1st as an intense low pressure system approached from the southwest. Wind gusts in excess of 40 mph, combined with the falling heavy snow and sleet, created reduced visibilities below an eighth of a mile at times. Snowfall rates of 1 to 2 inches per hour were common, with totals across the county generally ranging between 4 and 7 inches. Snow drifts of 2 to 3 feet were also reported across the county. The significant blowing and drifting snow resulted in numerous accidents and school closings across the region.
Blizzard, Defiance
- When
- February 1, 4:00 PM EST to February 2, 1:00 AM EST
- Where
- Defiance forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
Blizzard conditions were experienced during the late afternoon and evening hours of February 1st as an intense low pressure system approached from the southwest. Wind gusts in excess of 40 mph, combined with the falling heavy snow and sleet, created reduced visibilities below an eighth of a mile at times. Snowfall rates of 1 to 2 inches per hour were common, with totals across the county generally ranging between 4 and 7 inches. Snow drifts of 2 to 4 feet were also reported across the county, which led to numerous road closures. The significant blowing and drifting snow also resulted in numerous accidents and school closings across the region.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271188, 271189, 271190, 271191.